efexor
2
Any suggestions on how to cope with the withdrawels - 100.0%
0
Just need support - 0.0%

 
New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

puppet
Regular Member


Date Joined Oct 2010
Total Posts : 22
   Posted 5/28/2011 2:13 AM (GMT -6)   
Hello all,
 
I am just posting on here as I am coming of efexor after being on it for depression for 5 years. I feel I no longer need it and have spoken to my doctor. I am experiencing the worst withdrawel symptoms ever. Foggy head, muscle tension and just pretty much feel horrid. cry   I am wondering if there is anyone else out there that has experienced these horrible withdrawels. I am going to the toilet a lot as well. Has anyone else experienced this??? Please any advice from people who have gone through this would be so very much appreciated right now. cry
 

Ibear
Regular Member


Date Joined Apr 2011
Total Posts : 37
   Posted 5/28/2011 3:29 AM (GMT -6)   
Explain more about your tapering process. You're suppose to do it very slowly, such as decreasing your dose by 37.5mg for two weeks before tapering to a lower dose. If you tape too quickly you get those bad withdrawals.

puppet
Regular Member


Date Joined Oct 2010
Total Posts : 22
   Posted 5/28/2011 3:43 AM (GMT -6)   
I have in the past tapered to 37.5 for the 2 weeks and still had these horrid withdrawals, so ended up back on the 75mg by my doctor as the withdrawals were so bad. Then he said just stop them. So It feels at the moment no matter which way I do it or recommended it wont work. Before I had my daughter 5 yrs ago I was on celepram and was tapered of that as we were doing IVF and I didnt want to b e on anything in case I fell pregnant. I was fine coming of this and didnt need anti-depressants until after I had my daughter. I has post-natal depression and was put on the efexor, and feel now I no longer need them, feeling very well for over a year and a half, but as I said everytime I am weaned of them I end up going back on them becuase the withdrawals are too bad. Thanks, for listening.

Ibear
Regular Member


Date Joined Apr 2011
Total Posts : 37
   Posted 5/28/2011 2:35 PM (GMT -6)   
i went from 75 to 37.5mg without any really bad symptoms... open up the capsules to take how much or how little you need to.

and if your doctor told you to "just stop them" he doesn't sound like he knows what hes talking about. From what I read on the internet, it seems like most doctors dont really understand the tapering process and what it puts the patient through.

BerryBlonde81
Regular Member


Date Joined Apr 2011
Total Posts : 157
   Posted 5/28/2011 4:07 PM (GMT -6)   
I had the lovely nightmare of enduring PAXIL WITHDRAWAL -- it just up and quit on me when I needed it most -- when I was going through my second ever bipolar episode -- yeah that really sucked. Doc tapered me off Paxil and at the same time started Cymbalta. Been on it for 6 weeks and it has alleviated depression. I am also on Depakote for mood swings and so far so good. My w/d symptoms of panic attacks, feeling of ants crawling in my hair and arms, and the feeling of the inside of my head being squeezed, lasted for 3 weeks and I think it was only lasted 3 weeks because the Cymbalta had kicked in and took over.

God Bless, and may your w/d symptoms vanish very soon!
Stephanie
Bipolar II - Second Opinion Diagnosed 4/11/2011
Fibromyalgia - Diagnosed 12/2009
Zoloft 1996-2002?
Paxil 20mg 2002?-2011
Paxil 30mg 1/28/11-4/4/11 -- back down to 20mg :(
Switching Meds:
4/11/11 Paxil 20mg; Cymbalta 30mg nightly
4/18/11 Paxil 10mg; Cymbalta 60mg nightly
4/24/11 No Paxil; Cymbalta 60mg nightly
Depakote upped to 750mg 5/17/11
Klonopin .5 as needed

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42613
   Posted 5/28/2011 4:18 PM (GMT -6)   
Don't be surprised if you find out the reason you were feeling good is because you were taking the effexor. I did the same thing, and ended up realizing that I needed it. That was why I was feeling so good. Yes the withdrawals are horrible. I don't understand why you want off if you are feeling good on it. Hope this works for you, but if you are feeling too bad, call the doc and talk about restarting it.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

stkitt
Elite Member


Date Joined Apr 2007
Total Posts : 32602
   Posted 5/28/2011 7:28 PM (GMT -6)   
Puppet,
 
I am also on Effexor and tried wean from 150 mg to none.  I made it to 37.5 mg and start to feel nasty.  My Pdoc felt I should get back on so up to 150 mg again.
 
Here is a link I have been looking at for my next try.  I wouldlove to see members who weaned off of this med without problems share their experience with us.
 
I wish you the best with your weaning and do keep us updated.
 
Kindly,
Kitt
~~Kitt~~
Moderator: Anxiety/Panic, Osteoarthritis, GERD/Heartburn and Heart/Cardiovascular Disease.
www.healingwell.com

"If you can't change the world, change your world"

puppet
Regular Member


Date Joined Oct 2010
Total Posts : 22
   Posted 5/28/2011 7:34 PM (GMT -6)   
Hi Karen,

I want to come of them because I feel that I need to deal with the issues that I feel have been suppressed by taking the efexor, I know it sounds absord, but just feel I am coping ok. I am currently day 3 and my head is foggy as anything. I dont know, I'll try a little longer and see how I go. Think I need a very good pysch right now. :-/

Thankyou all.
Hugs
xx

stkitt
Elite Member


Date Joined Apr 2007
Total Posts : 32602
   Posted 5/28/2011 7:43 PM (GMT -6)   
Puppet,
 
I forgot to post the link for you:
 
 
Sorry, my bad :)
 
Kindly,
Kitt
~~Kitt~~
Moderator: Anxiety/Panic, Osteoarthritis, GERD/Heartburn and Heart/Cardiovascular Disease.
www.healingwell.com

"If you can't change the world, change your world"

bbomber
Regular Member


Date Joined May 2011
Total Posts : 30
   Posted 5/28/2011 7:54 PM (GMT -6)   
 I read people want to get off meds that have worked for them....why??? bb

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42613
   Posted 5/28/2011 9:08 PM (GMT -6)   
bb,
I did it because I was feeling good and didn't realize that it was the med that was making me feel good.

Kitt,

I successfully switched to pristiq without any trouble whatsoever. But they are closely related and I was taking both at the same time. Even though it says not to. But my psychologist helped me with it. Now I don't know how hard pristiq would be to go off of as it is so closely related to effexor. But I can take a lot less of it and get the same effect. I hope it lasts. I don't get the brain zaps on pristiq like I got on effexor. So that is good.

Best wishes, glad to see you posting. Hope all is well for you.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

puppet
Regular Member


Date Joined Oct 2010
Total Posts : 22
   Posted 5/29/2011 1:22 AM (GMT -6)   
Kitt, thanks for the link. Made sense. I didn't realize pristique was basically the same family as efexor. I had the sweats this morning, brain buzz as well. So I made myself drink plenty of water. Got out and took daughter to the park, which was a nice feeling, with the sun being out. I must say I don't feel depressed just the horrible side effects if not having it really. Thankyou, it's nice to know you are listening, thanks for the support. X wink

Ibear
Regular Member


Date Joined Apr 2011
Total Posts : 37
   Posted 5/29/2011 4:23 AM (GMT -6)   
getting by said...
Don't be surprised if you find out the reason you were feeling good is because you were taking the effexor.


I think you should ponder this thoroughly...

LondonGirl22
Veteran Member


Date Joined Jan 2006
Total Posts : 1629
   Posted 5/30/2011 12:29 PM (GMT -6)   
Hi Puppet

I had exactly the same problem. I took them for 4 years and had awful withdrawal when I came off them. The main thing to know, is that you can do it. I thought that I would never get off the medication but I have and feel so much better for it.
All the withdrawal effects that I had were physical - headaches, dizziness, nausea, loose stools, etc. It was horrible. I was on 75mg and my GP and I devised a plan to very slowly wean off it. I reduced them by so little and even cut the tablets in halves and quarters but it worked and the side effects weren't as bad as they had been.
I did it in 2 week phases where I would take a tablet and a half, then a tablet and a quarter, then one 37.5 tablet, then 3/4 of a tablet, then half, then a quarter and then a quarter every other day and eventually managed to stop.

Some GPs switch people over to Prozac if they have bad withdrawal as apparantly this can lessen the symptoms as Prozac has a longer half life.

Let us know how you get on. Good luck with everything.
Tori xx

Forum Moderator - IBS and UC
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 25, 2018 9:33 PM (GMT -6)
There are a total of 3,006,675 posts in 329,376 threads.
View Active Threads


Who's Online
This forum has 161843 registered members. Please welcome our newest member, Shield of pistis.
299 Guest(s), 11 Registered Member(s) are currently online.  Details
Mustapha, M60 tanker, mattamx, Tredye, Boston221, Kristin93, Pratoman, Chutz, Envsciguy, Cajun Jeff, (Seashell)